You are here:



Yvonne wrote at 2013-01-30 13:01:30
Cynthia, thank you for sharing your research and experiences. I was diagnosed with systematic lupus over 15 years ago and have taken Plaquenil ever since with regular but relatively mild flare ups (skin rashes,joint pain, mildly swollen ankles), and with occasional dose adjustments.  I normally don't let things get to me, and carry on regardless but I was motivated to find more information because my lower calves and ankles have become increasingly painful and swollen this past couple of weeks, and I wonder if it is the lupus or side effects of Plaquenil.  Thanks.  I will discuss my dosage of Plaquenil with my Rheumatologist next month with a view to reducing it.


All Answers

Answers by Expert:

Ask Experts


Cynthia Donlan


I am comfortable answering questions about Systemic Lupus, diagnosis , lab results. Coping strategies.. I am not as comfortable answering questions about medications and interreactions.


I am a woman who suffers with Systemic Lupus Erythematosus along with other autoimmune phenomenon. I am the Lower County Representwtive for the Lupus Foundation of PA, I am also the local support group facilitator.

Lupus Foundation OF PA

I have been on several local talk shows discussing lupus. I have had a few articles published in Lupus Foundation of PA Newsletter. My story was published in the Platelet Foundation of America book on ITP a few years ago and I am always having articles in our local papers.

I have a Bachelor of Science degree in Liberal Arts from College Misericordia and Masters of Science degree in Special Education from Bloomsburg University

©2016 All rights reserved.